Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Inequalities for modified Bessel functions


Author: Ingemar Nȧsell
Journal: Math. Comp. 28 (1974), 253-256
MSC: Primary 33A40
DOI: https://doi.org/10.1090/S0025-5718-1974-0333288-9
MathSciNet review: 0333288
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A sequence of sharp versions of the inequality ${I_{v + 1}}(x) < {I_v}(x),v > - \frac {1}{2},x > 0$, is established.


References [Enhancements On Off] (What's this?)

  • Milton Abramowitz and Irene A. Stegun (eds.), Handbook of mathematical functions, with formulas, graphs, and mathematical tables, Dover Publications, Inc., New York, 1966. MR 0208797
  • James Alan Cochran, The monotonicity of modified Bessel functions with respect to their order, J. Math. and Phys. 46 (1967), 220–222. MR 213624
  • A. L. Jones, An extension of an inequality involving modified Bessel functions, J. Math. and Phys. 47 (1968), 220–221. MR 227483
  • Yudell L. Luke, The special functions and their approximations. Vol. II, Mathematics in Science and Engineering, Vol. 53, Academic Press, New York-London, 1969. MR 0249668
  • Yudell L. Luke, Inequalities for generalized hypergeometric functions, J. Approximation Theory 5 (1972), 41–65. MR 350082, DOI https://doi.org/10.1016/0021-9045%2872%2990028-7
  • A. V. Prohorov, Inequalities for Bessel functions of a purely imaginary argument, Teor. Verojatnost. i Primenen. 13 (1968), 525–531 (Russian, with English summary). MR 0239146
  • D. O. Reudink, On the signs of the $\nu $-derivatives of the modified Bessel functions $I_{v}(x)$ and $K_{v}(x)$, J. Res. Nat. Bur. Standards Sect. B 72B (1968), 279–280. MR 235168
  • R. P. Soni, On an inequality for modified Bessel functions, J. Math. and Phys. 44 (1965), 406–407. MR 185164

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 33A40

Retrieve articles in all journals with MSC: 33A40


Additional Information

Article copyright: © Copyright 1974 American Mathematical Society